Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 20, NWS Omaha, NE

December 30, 201130 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Dec 30, 2011, 3:54 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Dec 31, 2011, 10:00 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2011, 3:54 PM CST (21:54 UTC)
In effect from
Dec 31, 2011, 10:00 AM CST
Expired
Jan 1, 2012, 3:00 AM CST
In force
17 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WWUS73 KOAX 302154
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
354 PM CST FRI DEC 30 2011

IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
088>090-311030-
/O.NEW.KOAX.WI.Y.0020.111231T1800Z-120101T0600Z/
MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING
354 PM CST FRI DEC 30 2011

...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT. 

* TIMING...NORTHWEST WINDS WILL INCREASE BY NOON AND LAST THROUGH
  THE AFTERNOON. WINDS WILL START TO DECREASE ON SATURDAY EVENING. 

* WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 50
  MPH CAN BE EXPECTED DURING THE ADVISORY. 

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL
  DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL
  TEND TO BLOW AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ056-069-079-080-090-091-NEZ091>093-311030-
/O.NEW.KOAX.WI.Y.0020.111231T2100Z-120101T0600Z/
SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
354 PM CST FRI DEC 30 2011

...WIND ADVISORY IN EFFECT FROM 3 PM SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT. 

* TIMING...NORTHWEST WINDS WILL INCREASE BY NOON AND LAST THROUGH
  THE AFTERNOON. WINDS WILL START TO DECREASE ON SATURDAY EVENING.

* WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 45
  MPH CAN BE EXPECTED DURING THE ADVISORY.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL
  DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL
  TEND TO BLOW AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
350 
WWUS73 KOAX 310945
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
345 AM CST SAT DEC 31 2011

...STRONG WINDS TODAY AND TONIGHT...

.STRONG NORTHWEST WINDS WILL OCCUR TODAY BEHIND A STRONG COLD
FRONT THAT WILL BE PUSHING EASTWARD ACROSS THE REGION TODAY.
THE STRONG WINDS ARE EXPECTED TO CONTINUE INTO EARLY TONIGHT.

NEZ091>093-312200-
/O.EXT.KOAX.WI.Y.0020.111231T1800Z-120101T0600Z/
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...AUBURN...PAWNEE CITY...TABLE ROCK...
FALLS CITY
345 AM CST SAT DEC 31 2011

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

* TIMING...NORTHWEST WINDS WILL INCREASE BY EARLY AFTERNOON AND
  LAST THROUGH THE AFTERNOON. WINDS WILL START TO DECREASE LATE IN
  THE EVENING.

* WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 45
  MPH ARE EXPECTED DURING THE ADVISORY.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL 
  DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL 
  TEND TO BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-312200-
/O.EXT.KOAX.WI.Y.0020.111231T2100Z-120101T0600Z/
MONONA-HARRISON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP
345 AM CST SAT DEC 31 2011

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

* TIMING...NORTHWEST WINDS WILL INCREASE BY EARLY TO MID
  AFTERNOON AND LAST THROUGH THE EVENING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50
  MPH ARE EXPECTED DURING THE ADVISORY.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL 
  DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL 
  TEND TO BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-016-017-030-031-042-312200-
/O.EXT.KOAX.WI.Y.0020.111231T1600Z-120101T0600Z/
KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...NELIGH...ELGIN...PIERCE...
PLAINVIEW...OSMOND...ALBION...ST. EDWARD...NORFOLK...COLUMBUS
345 AM CST SAT DEC 31 2011

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT CST TONIGHT...

* TIMING...NORTHWEST WINDS WILL INCREASE BY LATE MORNING AND LAST
  THROUGH THE AFTERNOON. WINDS WILL START TO DECREASE ON LATE IN
  THE EVENING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50
  MPH ARE EXPECTED DURING THE ADVISORY.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL 
  DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL 
  TEND TO BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ012-015-018-032>034-043>045-050>053-065>068-078-088>090-312200-
/O.CON.KOAX.WI.Y.0020.111231T1800Z-120101T0600Z/
CEDAR-THURSTON-WAYNE-STANTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-
BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-
INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...WAYNE...
STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...
ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...
SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING
345 AM CST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
CST TONIGHT...

* TIMING...NORTHWEST WINDS WILL INCREASE BY AROUND NOON AND LAST
  INTO THE EVENING. 

* WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 50
  MPH ARE EXPECTED DURING THE ADVISORY.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL 
  DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL 
  TEND TO BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ056-069-079-080-090-091-312200-
/O.CON.KOAX.WI.Y.0020.111231T2100Z-120101T0600Z/
SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH
345 AM CST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

* TIMING...NORTHWEST WINDS WILL INCREASE BY EARLY TO MID AFTERNOON
  AND LAST THROUGH THE EVENING.

* WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 45
  MPH ARE EXPECTED DURING THE ADVISORY.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL 
  DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL 
  TEND TO BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
497 
WWUS73 KOAX 311616
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1016 AM CST SAT DEC 31 2011

...STRONG WINDS TODAY AND TONIGHT...

.STRONG NORTHWEST WINDS WILL DEVELOP ACROSS EASTERN NEBRASKA AND
SOUTHWEST IOWA LATE THIS MORNING AND THIS AFTERNOON BEHIND A
STRONG COLD FRONT THAT WILL BE PUSHING EASTWARD ACROSS THE REGION
TODAY. THE STRONG WINDS ARE EXPECTED TO CONTINUE INTO EARLY
TONIGHT.

NEZ012-015-018-032>034-043>045-050>053-065>068-078-088>093-010030-
/O.CON.KOAX.WI.Y.0020.111231T1800Z-120101T0600Z/
CEDAR-THURSTON-WAYNE-STANTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-
BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...WAYNE...
STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...
ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...
SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING...
AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
1016 AM CST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...NORTHWEST WINDS WILL GRADUALLY INCREASE ACROSS THE AREA
  DURING THE AFTERNOON AND CONTINUE INTO THE EVENING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE
  THIS AFTERNOON AND CONTINUE INTO THE EVENING. GUSTS TO NEAR 50
  MPH ARE EXPECTED AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL 
  DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL 
  TEND TO BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-010030-
/O.CON.KOAX.WI.Y.0020.111231T2100Z-120101T0600Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH
1016 AM CST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

* TIMING...NORTHWEST WINDS WILL GRADUALLY INCREASE BY LATE THIS
  AFTERNOON AND CONTINUE INTO THE EVENING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE
  AFTERNOON AND CONTINUE INTO THE EVENING. GUSTS TO NEAR 50 MPH
  ARE EXPECTED AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL 
  DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL 
  TEND TO BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-016-017-030-031-042-010030-
/O.CON.KOAX.WI.Y.0020.000000T0000Z-120101T0600Z/
KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...NELIGH...ELGIN...PIERCE...
PLAINVIEW...OSMOND...ALBION...ST. EDWARD...NORFOLK...COLUMBUS
1016 AM CST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...NORTHWEST WINDS WILL GRADUALLY INCREASE THROUGH NOON
  WITH STRONGER WINDS DEVELOPING BY MID AFTERNOON AND CONTINUING
  THROUGH THE EVENING. WINDS WILL START TO DECREASE LATE TONIGHT.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY MID
  AFTERNOON WITH GUSTS TO NEAR 50 MPH AT TIMES DURING THE
  ADVISORY.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL 
  DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL 
  TEND TO BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
056 
WWUS73 KOAX 311850
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1250 PM CST SAT DEC 31 2011

...STRONG WINDS THIS AFTERNOON AND TONIGHT...

.STRONG NORTHWEST WINDS HAD MOVED INTO NORTHEAST NEBRASKA WEST OF
A COLUMBUS TO WAYNE LINE EARLY THIS AFTERNOON. THE STRONG
NORTHWEST WINDS WILL CONTINUE TO SPREAD ACROSS EASTERN NEBRASKA
AND SOUTHWEST IOWA DURING THE AFTERNOON AS LOW PRESSURE OVER EAST
CENTRAL NEBRASKA MOVES EAST AND DRAGS A COLD FRONT THROUGH THE
AREA. THE STRONG WINDS ARE EXPECTED TO CONTINUE INTO TONIGHT.

NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093-
010300-
/O.CON.KOAX.WI.Y.0020.000000T0000Z-120101T0600Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
1250 PM CST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...NORTHWEST WINDS WILL DEVELOP AND INCREASE ACROSS THE
  AREA DURING THE AFTERNOON AND CONTINUE INTO THE EVENING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE 
  THIS AFTERNOON AND CONTINUE INTO THE EVENING. GUSTS TO NEAR 50 
  MPH ARE EXPECTED AT TIMES. 

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL 
  DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL 
  TEND TO BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-010300-
/O.CON.KOAX.WI.Y.0020.111231T2100Z-120101T0600Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH
1250 PM CST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...NORTHWEST WINDS WILL DEVELOP AND GRADUALLY INCREASE BY
  LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE 
  AFTERNOON AND CONTINUE INTO THE EVENING. GUSTS TO NEAR 50 MPH 
  ARE EXPECTED AT TIMES. 

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL 
  DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL 
  TEND TO BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
175 
WWUS73 KOAX 312119
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
319 PM CST SAT DEC 31 2011

...STRONG WINDS THROUGH TONIGHT...

.STRONG NORTHWEST WINDS WILL CONTINUE TO SPREAD ACROSS EASTERN
NEBRASKA AND SOUTHWEST IOWA THROUGH THE LATE AFTERNOON AS LOW
PRESSURE OVER EAST CENTRAL NEBRASKA MOVES EAST AND DRAGS A COLD
FRONT THROUGH THE AREA. THE STRONG WINDS ARE EXPECTED TO CONTINUE
INTO TONIGHT...WITH WINDS PEAKING IN THE LATE EVENING.

NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093-
010530-
/O.EXT.KOAX.WI.Y.0020.000000T0000Z-120101T0900Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
319 PM CST SAT DEC 31 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY...

* TIMING...NORTHWEST WINDS WILL INCREASE ACROSS THE AREA DURING
  THE REST OF THE AFTERNOON. THE HIGHEST WIND SPEEDS ARE EXPECTED
  TO OCCUR AROUND 8 PM TO MIDNIGHT TONIGHT...WITH SPEEDS GRADUALLY
  DECREASING AFTER MIDNIGHT.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE
  THIS AFTERNOON AND CONTINUE INTO TONIGHT. GUSTS TO NEAR 50 MPH
  ARE EXPECTED AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL
  DIFFICULTIES DUE TO WINDS. ALSO...UNSECURED OUTDOOR ITEMS WILL
  TEND TO BLOW AROUND. FIRES MAY BE DIFFICULT TO CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-010530-
/O.EXT.KOAX.WI.Y.0020.000000T0000Z-120101T0900Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH
319 PM CST SAT DEC 31 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY...

* TIMING...NORTHWEST WINDS WILL DEVELOP AND GRADUALLY INCREASE BY
  LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. THE HIGHEST WIND
  SPEEDS ARE EXPECTED TO OCCUR AROUND 8 PM TO MIDNIGHT
  TONIGHT...WITH SPEEDS GRADUALLY DECREASING AFTER MIDNIGHT

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE 
  AFTERNOON AND CONTINUE INTO THE EVENING. GUSTS TO NEAR 50 MPH 
  ARE EXPECTED AT TIMES. 

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL
  DIFFICULTIES DUE TO WINDS. ALSO...UNSECURED OUTDOOR ITEMS WILL
  TEND TO BLOW AROUND. FIRES MAY BE DIFFICULT TO CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAYES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Dec 30, 3:49 PM CST, 5 minutes earlier.

Area forecast discussion, Dec 30, 3:49 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
349 PM CST FRI DEC 30 2011

.SHORT TERM...TONIGHT THROUGH MONDAY

THE MAIN FORECAST CONCERN THROUGH THE SHORT TERM IS WIND. 12Z
UPPER AIR ANALYSIS INDICATED POTENT LITTLE UPPER LEVEL SYSTEM
CRASHING INTO THE PAC NW ASSOCIATED WITH A 140 KT H3 JET...AND
160 M H5 HEIGHT FALLS. THIS SYSTEM WILL QUICKLY CROSS THE NORTHERN
ROCKIES TONIGHT AND MOVE THROUGH THE PLAINS ON SAT. AHEAD OF THE
SYSTEM...CLOUDS WILL BE CLEARING THIS EVENING WITH THE SURFACE
RIDGE MOVING ACROSS THE FA. TEMPS WILL LIKELY DROP PRETTY QUICK
THIS EVENING AND WE HAVE LOWS AROUND OR SHORTLY AFTER MIDNIGHT.
THEN THE SURFACE GRADIENT INCREASES AND THE WINDS SHOULD BE ABLE
TO HELP TMPS LEVEL OFF AND INCREASE A COUPLE OF DEGREES TOWARD
MORNING.

LATEST SHORT TERM GUIDANCE IS IN GENERAL AGREEMENT...BUT THE NAM
APPEARS TO BE AN ODD MODEL OUT AND THE 12Z/30 GUIDANCE WAS NOT
USED FOR THIS FORECAST. LARGE-SCALE ASCENT WILL BE INCREASING
THROUGH THE DAY AS UPPER LEVEL PV ADVECTION INCREASES AS THE
SYSTEM NEARS. THE SYSTEM WILL BE SHORT ON MOISTURE...BUT GIVEN
THE LARGE-SCALE FORCING FOR ASCENT WITH STEEP MID-LEVEL LAPSE
RATES /WEAK STABILITY/ WE THINK PRECIP IS A DECENT BET AND HAVE
FURTHER INCREASED POPS SAT AFTN. TMPS WILL BE PLENTY WARM FOR RAIN
WITH THIS SYSTEM FOR NEARLY THE ENTIRE EVENT AND WE HAVE DECREASED
THE SNOW WORDING AND REMOVED ANY ACCUMULATIONS. THERE COULD BE A
FLURRY OR TWO AS THE PRECIP ENDS FROM W-E SAT EARLY EVENING...BUT
ANY AFFECTS SHOULD MINIMAL.

THE SURFACE COLD FRONT /WHICH APPEARS A LITTLE QUICKER IN THE
LATEST GUIDANCE/ WILL SWEEP THROUGH NE NEB BY 18Z AND ACROSS
SOUTHEAST NEB BY 21Z. THE GFS/EC/UKMET/CANADIAN ALL INDICATED AOA
55 KT AT 850 MB BEHIND THE FRONT. GIVEN THE PRECIP ADVECTION /WITH
6-HR PRES RISES OF 11 MB/ AND 1000-850 MB LAPSE RATES OF NEAR 8
C/KM...WE SHOULD MIX SOME OF THIS WIND TO THE SURFACE. THIS IS
MOST LIKELY DIRECTLY BEHIND THE SURFACE FRONT AND MAYBE AN HOUR OR
TWO AFTER. GIVEN THE OUTDOOR ACTIVITIES AND TRAVEL EXPECTED WE
WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR SAT AFTN AND EVENING.
WE WILL LIKELY MEET ADVRY CRITERIA FOR AN HOUR OR TWO IN THE POST
FRONTAL ENVIRONMENT BUT THEN WINDS SHOULD LEVEL OFF BELOW ADVISORY
CRITERIA SAT EVENING.

WE WILL LIKELY SEE ANOTHER WINDY DAY ON SUN...AND MAY NEED ANOTHER
WIND ADVISORY WITH MODELS STILL INDICATING 50+ KT AT 850
MB...BETTER LOW-LEVEL MIXING AND INCREASED UNIDIRECTIONAL FLOW.
WE HAVE INCREASED THE WIND SPEEDS FOR SUN TO NEAR ADVRY CRITERIA
ATTM. OTHERWISE WE SHOULD SEE A GOOD DEAL OF SUN WITH TEMPERATURE
STILL NEAR OR SLIGHTLY ABOVE NORMAL FOR THE FIRST OF JAN. THINGS
START TO QUIET DOWN ON MON WITH SURFACE RIDGE BUILDING NEAR THE
FA.

BOUSTEAD

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

WARMING TREND AND DRY WEATHER EXPECTED DURING THE PERIOD AS AN UPPER
RIDGE BUILDS ACROSS THE ROCKIES...THEN EXPANDS EASTWARD ONTO THE
PLAINS. NO MAJOR WEATHER SYSTEMS OF NOTE...WITH TEMPS MOVING BACK
TOWARD THE LOWER/MID 50S BY THURSDAY. A COOL FRONT DOES INTO THE
AREA ON FRIDAY WHICH MAY CUT TEMPS JUST A BIT NORTH OF INTERSTATE
80... BUT STILL LOOKS DRY AND ABOVE NORMAL.

DEWALD

&&

.AVIATION...

BKN-OVC CLOUD LAYER EXTENDS ACROSS NORTHEAST NEBRASKA INTO
SOUTHWEST IOWA AT 18Z WITH MVFR CIGS SPREADING SOUTHEAST.
KOMA AND KOFK MAY EXPERIENCE A PERIOD OF MVFR CIGS THROUGH
00Z WITH LOWER CLOUDS ERODING AFTER THAT. KLNK WILL BE ON
WESTERN EDGE OF THE CLOUD FIELD. GUSTY NORTHWEST WINDS WILL
DIMINISH AFTER 22Z WITH WINDS BECOMING SOUTHERLY OVERNIGHT.

FOBERT

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON SATURDAY TO MIDNIGHT CST SATURDAY NIGHT
     FOR NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
     088>090.

     WIND ADVISORY FROM 3 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT
     FOR NEZ091>093.

IA...WIND ADVISORY FROM NOON SATURDAY TO MIDNIGHT CST SATURDAY NIGHT
     FOR IAZ043-055.

     WIND ADVISORY FROM 3 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT
     FOR IAZ056-069-079-080-090-091.

&&
Hazardous weather outlook, Dec 30, 4:15 AM CST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
415 AM CST FRI DEC 30 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-310030-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
415 AM CST FRI DEC 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA
AND PARTS OF SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN AND CENTRAL PLAINS
COULD BRING SOME LIGHT SNOW TO PARTS OF NORTHEAST NEBRASKA LATE
SATURDAY AFTERNOON. A LITTLE LIGHT SNOW IS POSSIBLE FOR MUCH OF THE
LOCAL AREA SATURDAY NIGHT. AT THIS TIME...ANY SNOW ACCUMULATIONS
ARE EXPECTED TO BE MINOR. STRONG NORTHWEST WINDS GUSTING TO OVER
40 MPH WILL ALSO BE POSSIBLE FROM SATURDAY INTO SUNDAY ON THE
BACKSIDE OF THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.